ADVERTISEMENT

Q. I have a swaying sensation as if the entire earth is a boat. What could it be?

Answered by
Dr. Mehak Agarwal
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 04, 2017

Hello doctor,

Have you seen any long term damage caused by cephalo-antibiotics? I have a debilitating balance issue and dizziness that feels like the entire earth is a boat. It had been like this for two and a half weeks after two of the 1 g Ceftriaxone injections. Please assume that I do not have an infection and it was a last resort to see if I had a long-term infection causing another issue. I am concerned I have vestibular damage. I cannot find any information on the internet but I am wondering if it is a possible autoimmune or ototoxic condition even though it is not reported. Please help. I can barely sit up or walk. My skin also feels weird and my legs feel weak.

#

Hello,

Welcome to icliniq.com.

  • It is unlikely to have vestibular damage due to Ceftriaxone and that too when you have taken only two doses. I have not seen until now in my practice Ceftriaxone causing vestibular damage.
  • Can you please tell me for what medical illness Ceftriaxone was prescribed to you? I just want to rule out if the illness caused the vestibular damage.

For more information consult an ENT otolaryngologist online --> https://icliniq.com./ask-a-doctor-online/ENT-Otolaryngologist

Thank you doctor,

I have visual snow syndrome. Some people with this had Lyme disease, but some were negative in the test. There were reports of Ceftriaxone improving the visual disturbances. I consulted my GP and he said it was safe as I had no proof of infection. My symptoms started a couple of hours after the injection. I did not have any of these issues before the injection. Only my visual snow syndrome, which does not cause this. I can feel the dizziness coming from my head. I am tipping, swaying, feeling a heaviness and pressure, and can barely walk for long. I get a pressure on my head. The more I move or be stuck in a spot, the worse it gets. For example, sitting at a dinner table.

#

Hello,

Welcome back to icliniq.com.

  • Prima facie, it does not seem to be because of Ceftriaxone.
  • However, your symptoms seem to be of Meniere's disease which can be sudden in onset.
  • To rule out a cochlear (inner ear) pathology, we need to do certain tests like pure tone audiometry, gait tests, electronystagmography, short increment sensitivity index, etc.

For more information consult an ENT otolaryngologist online --> https://icliniq.com./ask-a-doctor-online/ENT-Otolaryngologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Are pronounced hyperacusis, tinntus and headache the symptoms of Meniere's?

.. maneuver has improved your dizziness, then it does not seem to be Meniere's disease, and also you used to get vertigo only when you shake your head which is not so in Menier's. Also, you will have hearing loss as well in Meniere's. Ringing in you...   Read full

Can hearing deterioration and vertigo be due to acoustic neuroma?

Also, I told him that I have had significant tinnitus for a while and that if I tilt my head to my right side but not my left I get mild vertigo ...   Read full

My head has been spinning for several days. Is it related to vertigo?

.. sensation is due to vertigo which could be due to either vestibular neuritis or Meniere's disease in both conditions cause vertigo. In order to identify the cause, please provide me with more details: Do you have any hearing defect? Any simil...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Nipah Virus: Stay Safe from This Deadly Disease
The recent speculation about the spread of the Nipah virus in a Southern State in India has surely brought jittery feeli...  Read more»
What to Do When Someone Turns COVID-Positive At Home?
COVID-19 pandemic has affected so many people, and many of them are advised for home care. This article explains the pre...  Read more»
Guidelines for Management of COVID-19 In Children
Amidst the concerns that children will be the target in the third wave of COVID-19, they have come up with certain guide...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.